Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 74, NWS State College, PA

June 7, 1995Clinton County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 7, 1995, 6:03 PM EDT for Clinton County, Pennsylvania. It was in force for 27 min.

The area

The counties it named.

The facts

Issued
Jun 7, 1995, 6:03 PM EDT (22:03 UTC)
Expired
Jun 7, 1995, 6:30 PM EDT
In force
27 min
Issued by
NWS State College, PA
Area
Whole counties

County Clinton County, PA

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 1995-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 929 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 1995-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
929 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCTP 072204 RRA
SVRCTP
PAC035-072230-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
603 PM EDT WED JUN 7 1995
 
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  630 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS......
 
IN  PENNSYLVANIA
 
   ...CLINTON COUNTY
 
AT 6 PM EDT STATE COLLEGE RADAR INDICATED A SEVERE THUNDERSTORM OVER
CLINTON COUNTY NORTH OF LOCK HAVEN THE THUNDERSTORM WAS MOVING EAST AT
25 MPH AND WILL EXIT THE COUNTY BY 630PM.
 
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A
STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...
AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.
STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:54 AM EDT, 7 hours 9 minutes earlier.

Area forecast discussion, Jun 7, 10:54 AM EDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1054 AM EDT WED JUN 7 1995

FORECASTS LOOK GOOD.  PIT RAOB PRETTY UNSTABLE WITH NEG LI AND B+
BETWEEN 1 AND 2 THSD THIS AFTERNOON.  WE/VE SEEN SPOTTY CONVECTION
ON THE 88D IN NORTHWEST AND SOUTHWEST...BUT SATL SEEMS TO INDICATE
SOME SUPPRESSION OF THE CONVECTION IN THE NORTHWEST WITH MAIN AREA
OF CONCERN ALONG THE SOUTHWESTERN COUNTIES.  NO GOOD BOUNDARY IN
EVIDENCE AHEAD OF THE CDFNT OVER THE UPPER LAKES...SO NOT EASY TO
PINPOINT LOCATION WHERE SIG CONVECTION WILL DEVELOP THIS AFTERNOON.

TED

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:30 PM EDTSevere Thunderstorm WarningCTPMcKean60 min
Jun 7, 4:05 PM EDTSevere Thunderstorm WarningCTPCambria, Clearfield55 min
Jun 7, 4:19 PM EDTSevere Thunderstorm WarningCTPCameron, Potter56 min
Jun 7, 4:41 PM EDTSevere Thunderstorm WarningCTPBlair, Centre64 min
Jun 7, 4:52 PM EDTSevere Thunderstorm WarningCTPClinton68 min
Jun 7, 5:15 PM EDTSevere Thunderstorm WarningCTPLycoming, Tioga60 min
Jun 7, 5:17 PM EDTSevere Thunderstorm WarningCTPHuntingdon, Mifflin58 min
Jun 7, 5:52 PM EDTSevere Thunderstorm WarningCTPSnyder, Union68 min
Jun 7, 5:52 PM EDTSevere Thunderstorm WarningCTPJuniata68 min
Jun 7, 6:11 PM EDTSevere Thunderstorm WarningCTPPerry64 min
Jun 7, 6:15 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin60 min
Jun 7, 6:18 PM EDTSevere Thunderstorm WarningCTPLycoming, Tioga57 min
Jun 7, 7:05 PM EDTSevere Thunderstorm WarningCTPYork55 min
Jun 7, 7:30 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster60 min
Jun 7, 7:45 PM EDTSevere Thunderstorm WarningCTPLebanon45 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.